Alert archive / Maine / Wind Advisories in 2019
Wind Advisory 5, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 24, 2019, 3:34 AM EST for Hancock County, Washington County, Maine. It took effect at Feb 24, 2019, 4:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 3:34 AM EST (08:34 UTC)
- In effect from
- Feb 24, 2019, 4:00 PM EST
- Expired
- Feb 24, 2019, 9:22 PM EST
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS71 KCAR 240834 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 334 AM EST Sun Feb 24 2019 ...Very strong winds expected late Sunday afternoon into Sunday evening... MEZ029-030-241645- /O.UPG.KCAR.HW.A.0002.190224T2100Z-190225T0400Z/ /O.NEW.KCAR.WI.Y.0005.190224T2100Z-190225T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 334 AM EST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... The National Weather Service in Caribou has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 11 PM EST this evening. The High Wind Watch is no longer in effect. * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * TIMING...Late Sunday afternoon into Sunday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Limited visibilities will make travel very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
826 WWUS71 KCAR 241107 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 607 AM EST Sun Feb 24 2019 ...Very strong winds expected late Sunday afternoon into Sunday evening... MEZ029-030-241915- /O.CON.KCAR.WI.Y.0005.190224T2100Z-190225T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 607 AM EST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * TIMING...Late Sunday afternoon into Sunday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. Limited visibilities will make travel very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
595 WWUS71 KCAR 241428 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 928 AM EST Sun Feb 24 2019 MEZ029-030-242230- /O.CON.KCAR.WI.Y.0005.190224T2100Z-190225T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 928 AM EST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... * WINDS...Southeast 25 to 35 mph with gusts up to 45 mph. * TIMING...Late this afternoon into this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
304 WWUS71 KCAR 242004 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 304 PM EST Sun Feb 24 2019 MEZ029-030-250400- /O.CON.KCAR.WI.Y.0005.190224T2100Z-190225T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 304 PM EST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...Southeast 20 to 30 mph with gusts up to 45 mph. * TIMING...Until 11 PM this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
802 WWUS71 KCAR 250222 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 922 PM EST Sun Feb 24 2019 MEZ029-030-250330- /O.CAN.KCAR.WI.Y.0005.000000T0000Z-190225T0400Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 922 PM EST Sun Feb 24 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Caribou has cancelled the Wind Advisory. Winds are beginning to diminish as the low center nears so the wind advisory has been cancelled. $$ Bloomer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:20 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 24, 3:20 AM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
320 AM EST Sun Feb 24 2019
.SYNOPSIS...
Low pressure will develop over Southern New England later Today.
The low will then move along the Maine Coast Tonight and into
the Maritimes on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Intense low pressure will move northeast from the Great Lake
into Canada this morning. A secondary low pressure system will
develop over southern New England Later Today then move
northeast along the Maine Coast Tonight. The low will then
continue moving northeast into the Maritimes on Monday. Expect
mostly snow from this system in northern and central areas. The
precipitation is expected to start as snow along the coast,
across interior Downeast, and the Bangor Region then change to
rain in those areas later in the morning. Will use surface
temperature for precipitation type and snow ratio grids for
snow accumulations. Strong gusty winds are expected in coastal
areas due to the presence of a strong upper level jet. Will
issue a wind advisory for the coastal zones. Have used the GFS
for surface temperature and a 50/50 blend of the Nam and Gfs for
QPF.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The story for the entire short term pd of the fcst wl definitely be
the winds. Sfc low tracking into Newfoundland early in the pd wl
drive a sharp front thru the CWA Mon aftn. An elongated trof of
low pressure wl hang arnd nrn zones drg the mrng leading to
fairly light winds thru 18z hwvr rmndr of the region wl see vry
strong H8 winds mv in by late mrng. The core of these winds wl
reach nrn areas in the aftn and wl lkly rmn ovr the area into
Wed mrng.
This wl lead to widespread blowing, drifting snow and ocnl whiteouts
acrs the area thru the middle part of the week. Sfc low looks to
exit into the north Atlantic on Tue bfr retrograding back twd the
Maritimes Wed mrng due to block ovr Greenland. This wl keep the
pressure gradient tight acrs the area as 1035mb high pressure
builds in fm the west.
Along with the dangerous travel conds this wl also mean very cold
wind chills in the mornings. Mins on Tue mrng wl be nr/blo 0F acrs
the north and single digits ovr Downeast. Wind chills range from -
10F along the coast to as low as -30F ovr the North Woods. Wed mrng
wl be even colder still as minus teens acrs the north and blo zero
ovr Downeast, leading to -20F windchills acrs the south to
widespread -30s acrs the north.
Will lkly need blowing snow advisories, wind and wind chill
headlines for the short term portion of the fcst.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure rmns in control thru the end of the week. Operational
GFS which showed snow mvg thru on Thur has now trended twd other med
range guidance and has mvd it just to the south of the CWA. 1030mb
sfc high wl rmn anchored ovr the area on Fri bfr building east Fri
night. Upr low wl mv into the Pacific NW at the start of the period
and head east thru the Plains thru the end of the week, spreading
pcpn into the state Sat aftn. All deterministic guidance, as well as
many ensemble members, showing the next in the way of significant
synoptic systems affecting CWA ovr the weekend. Expect that temps wl
moderate thru the end of the week.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: Expect VFR conditions this morning then IFR
conditions later today and tonight.
SHORT TERM: Restrictions improve to MVFR at Downeast sites Mon
morning but remain IFR across northern terminals during the day
as snow showers along with significant blowing snow occur with
gusty west winds. Downeast terminals expected to be VFR Mon aftn
through the end of the period. Northern terminals will be
dealing with IFR/LIFR restrictions in blowing snow into Wed
morning before improving to VFR during the afternoon hours.
&&
.MARINE...
NEAR TERM: Will use the Nam to initialize winds. Expect strong
gale conditions by later today into this evening. For Waves:
Currently the primary wave system is southeasterly swell running
at 1-2 feet/8-9 seconds. A new east southeasterly fetch will
develop across the Gulf of Maine this Morning and continue this
afternoon into the evening until broken up by a wind shift into
the southwest late tonight. Expect waves to build to around 14
feet/13-14 seconds by late this afternoon then begin to subside
late tonight as the wind shifts. Total Water Level: Both the
ESTOFS and ETSS storm surge guidance very similar in building
the maximum surge by late today into this evening. This is
however closest to the time of low tide. Also the astronomical
tide is past highest spring tide of the month. Therefore surge
impacts will be minimal. Will use the ESTOFS guidance for total
water. Confidence in surge guidance is very high so will keep
the Base Tide Anomaly very low at +0.10 through the period. Due
to very strong off-shore winds a very low negative sure is
expected Monday through Tuesday. For Bangor will continue with
large Base Tide Anomaly at low tide due to the presence of ice.
SHORT TERM: Winds will likely be storm force late Monday
afternoon into Monday night as strong low pressure system passes
into Canada. Gale force winds will be present Mon morning and
again through Wed morning. Seas will range from 8-14 feet.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 10 AM this morning to 7 AM EST
Monday for MEZ001>006-010-011-031-032.
Winter Weather Advisory from 10 AM this morning to 7 AM EST
Monday for MEZ015>017.
Wind Advisory from 4 PM this afternoon to 11 PM EST this
evening for MEZ029-030.
MARINE...Storm Warning from 4 PM Monday to 1 AM EST Tuesday for
ANZ050>052.
&&
Near Term...Mignone
Short Term...Farrar
Long Term...Farrar
Aviation...Mignone/Farrar
Marine...Mignone/FarrarHazardous weather outlook, Feb 24, 3:24 AM EST, 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 324 AM EST Sun Feb 24 2019 MEZ001>006-010-011-031-032-250830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 324 AM EST Sun Feb 24 2019 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Strong winds will be possible from Monday afternoon through Wednesday morning. This will lead to significant blowing and drifting snow, along with occasional whiteout conditions. The winds will combine with very cold temperatures to produce dangerously cold wind chills Tuesday and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-250830- Southern Penobscot-Interior Hancock-Central Washington- 324 AM EST Sun Feb 24 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST MONDAY... This Hazardous Weather Outlook is for Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Strong winds will be possible from Monday afternoon through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-250830- Coastal Hancock-Coastal Washington- 324 AM EST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong winds will once again be possible from Monday afternoon through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-250830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 AM EST Sun Feb 24 2019 ...STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 1 AM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:15 AM EST | Storm Warning | CAR | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.